Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Aug 9, 2021, 4:08 AM CDT for 8 counties in Texas. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 4:08 AM CDT (09:08 UTC)
- In effect from
- Aug 9, 2021, 12:00 PM CDT
- Expired
- Aug 9, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS74 KCRP 090908 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 408 AM CDT Mon Aug 9 2021 TXZ230>232-242>246-342>344-346-100000- /O.NEW.KCRP.HT.Y.0009.210809T1700Z-210810T0000Z/ McMullen-Live Oak-Bee-Inland Kleberg-Inland Nueces- Inland San Patricio-Coastal Aransas-Inland Refugio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Coastal Refugio- Including the cities of Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, and Austwell 408 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...Aransas, Bee, Kleberg, Live Oak, McMullen, Nueces, Refugio, and San Patricio Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 9, 4:05 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 9, 4:05 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
405 AM CDT Mon Aug 9 2021
.SHORT TERM (Today through Tuesday)...
Another hot and humid day is in store for South Texas as mid-level
ridge dominates the weather. Persistent onshore flow at the surface
will continue to draw in moisture to the lower levels. This will
result in heat index values over 105 across all of South Texas,
with heat index values over 110 across much of the Coastal Bend
and inland toward McMullen and Live Oak County. A Heat Advisory
is in effect for today from noon to 7 pm.
In addition, long period swells and moderate to occasionally
strong onshore flow will lead to a Moderate Risk of Rip Currents
today along the gulf-facing beaches.
For tonight, another warm and humid night is in store, with lows
ranging in the upper 70s inland to the lower 80s near the coast.
For Tuesday, similar conditions to today are expected, although
slightly less moisture is expected, so with the exception of a few
areas, heat index values may stay below Heat Advisory criteria.
&&
.LONG TERM (Tuesday Night through Sunday)...
Little has changed with the extended period. Long term period now
begins as moisture pushes into the region associated with a weak
tropical wave/inverted trough traversing the Gulf of Mexico. Rain
chances on Wednesday will be primarily into the Victoria Crossroads
before expanding to the rest of the Coastal Plains on Thursday as
surface ridging shifts. Weak mid level troughing may extend the rain
chances through the weekend. This is a bit of a change from previous
runs where mid-level ridging persisted. Still maintaining only
slight chance to low end chance PoPs through the period. Not much
else in the long period to get excited about...except a degree or
two temperature drop with the rain chances this weekend. Heat
advisory conditions will still be possible Wednesday for portions of
the area, but beyond that should be mainly 105 to 109 heat index.
&&
.MARINE...
Moderate onshore flow is expected today and will persist through
Tuesday with Small Craft Exercise Caution conditions. Isolated
showers will be possible today, but overall, mostly dry conditions
are expected.
Onshore flow subsides to weak to moderate levels by mid-week as
moisture increases into the area. Isolated showers and thunderstorms
will be possible daily from Tuesday through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 94 80 94 79 94 / 10 10 10 0 10
Victoria 94 79 95 77 95 / 20 10 20 0 30
Laredo 101 79 101 76 101 / 0 0 0 0 0
Alice 97 77 97 76 97 / 10 10 10 0 10
Rockport 94 83 93 82 93 / 10 10 10 0 20
Cotulla 100 78 100 75 100 / 0 0 0 0 0
Kingsville 96 78 96 77 96 / 10 10 10 0 10
Navy Corpus 92 83 92 82 91 / 10 10 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon today to 7 PM CDT this evening For the
following zones: Bee...Coastal Aransas...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Inland Kleberg...Inland Nueces...Inland Refugio...Inland
San Patricio...Live Oak...McMullen.
High Rip Current Risk until 7 AM CDT this morning For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...None.
&&
CB/85...SHORT TERM
PH/83...LONG TERMHazardous weather outlook, Aug 8, 3:37 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 337 PM CDT Sun Aug 8 2021 TXZ229>234-239>247-342>347-442-443-447-092045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 337 PM CDT Sun Aug 8 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Heat Advisory is in effect through this evening. Heat index values up to 113 are expected. A HIGH rip current risk is in effect for area beaches this afternoon through Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday A MODERATE rip current risk is in effect for area beaches Monday. Maximum Heat Index values at least 105 to 109 degrees expected through the week. Heat Advisory conditions are possible Monday and Tuesday across portions of South Texas as Maximum Heat Index values may exceed 110 degrees. Scattered thunderstorms are possible in the Victoria Crossroads and northern Coastal Bend Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-092045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 337 PM CDT Sun Aug 8 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.